Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 148, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at May 28, 2007, 11:06 AM CDT for Hunt County, Texas. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 28, 2007, 11:06 AM CDT (16:06 UTC)
- Expired
- May 28, 2007, 3:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
County Hunt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 129 km from the middle of the area, began a volume at 16:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 12:34 PM CDT | FLASH FLOOD | Quinlan, TX | WATER RUNNING OVER CURBS/ROADWAYS INTO YARDS |
| May 28, 1:55 PM CDT | FLASH FLOOD | 4 W Quinlan, TX | FM 1565 SOUTH OF HWY 276 CLOSED DUE TO FLOODING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 4.1 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 148 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 696 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 281606
FFWFWD
TXC231-282000-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1106 AM CDT MON MAY 28 2007
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HUNT COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 300 PM CDT
* AT 1106 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
VERY HEAVY RAIN FROM A THUNDERSTORM NEAR GREENVILLE...MOVING
NORTH AT 5 MPH. ADDITIONAL THUNDERSTORMS ARE EXPECTED TODAY
PRODUCING MORE WIDESPREAD RAIN ACROSS MOST OF THE COUNTY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.
LAT...LON 3286 9628 3287 9599 3299 9595 3299 9588
3341 9585 3335 9630
$$3 follow-up statements
000
WGUS74 KFWD 281659
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1158 AM CDT MON MAY 28 2007
TXC231-282000-
HUNT TX-
1158 AM CDT MON MAY 28 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR HUNT
COUNTY...
AT 1155 AM CDT...THUNDERSTORMS PRODUCING VERY HEAVY RAIN WERE
LOCATED IN EASTERN HUNT COUNTY...MOVING NORTH AT 15 MPH.
ADDITIONAL HEAVY RAIN IN KAUFMAN COUNTY WILL MOVE INTO SOUTHERN HUNT
COUNTY DURING THE NEXT HOUR.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3286 9628 3287 9599 3299 9595 3299 9588
3341 9585 3335 9630
$$000
WGUS74 KFWD 281804
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
103 PM CDT MON MAY 28 2007
TXC231-282000-
HUNT TX-
103 PM CDT MON MAY 28 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR HUNT
COUNTY...
AT 1259 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
VERY HEAVY RAIN NEAR QUINLAN...OR ABOUT 11 MILES SOUTH OF
GREENVILLE...MOVING NORTH AT 15 MPH. THE PUBLIC HAS ALREADY REPORTED
MINOR FLASH FLOODING IN QUINLAN WITH WATER OVER ROADWAYS INTO YARDS.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CADDO
MILLS...CAMPBELL...COMMERCE...CELESTE AND WOLFE CITY
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
LAT...LON 3286 9628 3287 9599 3299 9595 3299 9588
3341 9585 3335 9630
$$000
WGUS74 KFWD 282000
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
300 PM CDT MON MAY 28 2007
TXC231-282010-
HUNT TX-
300 PM CDT MON MAY 28 2007
...THE FLASH FLOOD WARNING HAS EXPIRED FOR HUNT COUNTY...
SCATTERED SHOWERS WILL CONTINUE ACROSS THE AREA THROUGH THE
REMAINDER OF THE AFTERNOON AND WILL HAVE THE POTENTIAL TO PRODUCE
VERY HEAVY RAINFALL WHICH MAY CAUSE ADDITIONAL FLOODING PROBLEMS.
IN ADDITION...SOME MINOR RESIDUAL FLOODING MAY PERSIST ACROSS THE
COUNTY FOR THE NEXT FEW HOURS.
LAT...LON 3286 9628 3287 9599 3299 9595 3299 9588
3341 9585 3335 9630
$$
DUNNWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 28, 10:44 AM CDT, 22 minutes earlier.
Area forecast discussion, May 28, 10:44 AM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1044 AM CDT MON MAY 28 2007 .UPDATE... MODERATE RAIN CONTINUES OVER MUCH OF NORTH TEXAS WITH MORE ACTIVITY ROTATING NORTHWARD FROM THE HILL COUNTRY. FLASH FLOODING CONTINUES TO BE THE MAIN THREAT. RADARS ARE PERFORMING POORLY AS FAR AS PRECIP ESTIMATION...WITH KFWS AND KGRK UNDERESTIMATING. FORECAST LOOKS GOOD...WITH HIGHEST POPS IN THE CENTRAL AND EASTERN PORTIONS OF NORTH TEXAS. NO CHANGES WILL BE MADE AT THIS TIME. /13 && .PREV DISCUSSION... /ISSUED 555 AM CDT MON MAY 28 2007/ AVIATION... 555 AM. A WEAK STATIONARY UPPER LOW AND ABUNDANT TROPICAL MOISTURE WILL AGAIN RESULT SCATTERED SHRA/TSRA WITH HEAVY RAINFALL TODAY AND EARLY EVENING...HOWEVER COVERAGE AND ACTIVITY MAY BE SLIGHTLY LESS THAN YESTERDAY. MVFR CIGS ARE EXPECTED ACROSS THE KDFW TRACON THIS MORNING...THEN LIFTING TO VFR DURING THE AFTERNOON AND MOST OF THE NIGHT. MVFR CIGS RETURN 08Z AND AFTERWARD. COULD BE BRIEF PERIODS OF IFR CIGS/VIS DURING THE HEAVY DOWNPOURS. AS FOR KACT...VERY SIMILAR SITUATION EXCEPT CONVECTION WILL OCCUR EARLY THIS MORNING AS ACTIVITY TO THE SOUTH PUSHES NORTHWARD. WINDS GENERALLY SOUTHEAST 5-10KT. 75 PREV DISCUSSION... 410 AM. THE AREAL COVERAGE OF THE SHOWERS AND THUNDERSTORMS OVERNIGHT HAS BEEN MUCH LESS THAN WHAT WE HAVE SEEN DURING THE LAST FEW NIGHTS ACROSS THE FORECAST AREA. WATER VAPOR SATELLITE IMAGERY SHOWS SEVERAL WEAK VORTICES ACROSS THE REGION...ONE OF SOUTH CENTRAL TEXAS MOVING NORTHEAST...ANOTHER OVER OVER WEST TEXAS MOVING EAST... ANOTHER OVER NORTH CENTRAL TEXAS LIFTING NORTH. WE WILL REMAIN IN A MOIST AIRMASS DURING THE NEXT FEW DAYS. THE 00Z KFWD RAOB SHOWED THE PRECIPITABLE WATER AT 1.47 INCHES...ABOUT 130 PERCENT OF NORMAL. GIVEN THE SATURATED GROUND AND POTENTIAL FOR HEAVY RAIN...WILL KEEP THE FLASH FLOOD WATCH AS IS FOR TODAY. HAVE KEPT THE BEST POPS ACROSS THE CENTRAL AND EASTERN ZONES...WITH CHANCE POPS ACROSS THE WEST FOR TODAY. WE WILL CONTINUE TO SEE A CHANCE OF SHOWERS AND THUNDERSTORMS FOR MOST OF THE COMING WEEK. THE BEST CHANCES OF RAIN WILL SHIFT TO EAST TEXAS WEDNESDAY AS THE UPPER TROUGH SHIFTS SLIGHTLY EASTWARD. A WEAK FRONT WILL MOVE TOWARD THE RED RIVER THURSDAY...AND MAY SINK INTO NORTH TEXAS BRIEFLY LATE THURSDAY...BEFORE LIFTING BACK TO THE NORTH FRIDAY. HAVE DECIDED TO ADD POPS TO THE FORECAST FOR NEXT WEEKEND AS WE WILL BE IN NORTHWESTERLY FLOW ALOFT...AND THE GFS TRIES TO BRING A SERIES OF SHORTWAVES ACROSS NORTH TEXAS. #58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 80 67 83 69 / 70 30 30 20 WACO, TX 79 68 84 68 / 90 30 30 20 PARIS, TX 77 65 80 65 / 60 40 60 30 DENTON, TX 80 67 83 68 / 60 30 30 20 MCKINNEY, TX 78 66 81 68 / 70 40 40 20 DALLAS, TX 80 68 83 69 / 70 30 30 20 TERRELL, TX 79 67 83 67 / 70 40 50 20 CORSICANA, TX 79 67 82 68 / 70 40 50 20 TEMPLE, TX 79 68 84 68 / 90 30 30 20 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR TXZ092>095- 103>107-118>123-131>135-142>148-156>162-174-175. && 84/13/84
Hazardous weather outlook, May 28, 4:10 AM CDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 410 AM CDT MON MAY 28 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291000- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 410 AM CDT MON MAY 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... HEAVY RAINFALL AND FLASH FLOODING WILL BE THE MAIN CONCERN FOR TODAY THROUGH EARLY EVENING. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR AREAS EAST OF A GAINESVILLE...FORT WORTH...GOLDTHWAITE LINE THROUGH 7 PM. SINCE MUCH OF NORTH TEXAS IS SATURATED...ANY PERIOD OF VERY HEAVY RAINFALL WILL LIKELY PRODUCE FLASH FLOODING. .DAYS TWO THROUGH SEVEN... THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS NORTH TEXAS THROUGH SUNDAY. HEAVY RAINFALL AND FLASH FLOODING WILL BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR LOCALIZED FLASH FLOODING.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 8:15 AM CDT | Flash Flood Warning | FWD | Bell | 3 hr |
| May 28, 8:59 AM CDT | Flash Flood Warning | FWD | Milam | 3 hr |
| May 28, 9:56 AM CDT | Flash Flood Warning | FWD | McLennan | 3 hr |
| May 28, 11:00 AM CDT | Flash Flood Warning | FWD | Robertson | 4 hr |
| May 28, 5:17 PM CDT | Flash Flood Warning | FWD | Milam | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.